Citations 0
Editor's Correspondence
March 25, 2002

Association of Diphenhydramine Use With Adverse Effects in Hospitalized Older Patients: Possible Confounders

Author Affiliations

Copyright 2002 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2002

Arch Intern Med. 2002;162(6):720-721. doi:

The work of Agostini et al1 provides important prospective data suggesting that diphenhydramine use contributes to cognitive decline in hospitalized older patients. It is critical in analyzing this cohort study that the authors account for likely confounding variables, as it is possible that older hospitalized patients who receive diphenhydramine have a disproportionate share of problems that increase delirium risk independent of any effect of the diphenhydramine.

First Page Preview View Large
First page PDF preview
First page PDF preview